Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
200 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes high blood pressure and fluttery feeling in the chest?

Answered by
Dr.
Dr. Sameer Maheshwari

Cardiologist

Practicing since :2010

Answered : 812 Questions

default
Posted on Fri, 16 Jun 2017 in Hypertension and Heart Disease
Question: MY BLOOD PESSUR RISES WHEN I AM ASLEEP AND IT WAKES ME UP WHITH A FLUTTERING FEELING IN MY CHESST. AFTER I GET UP AND SIT IN A CHAIR THE PRESSURE GOES DOWN.
doctor
Answered by Dr. Sameer Maheshwari 28 minutes later
Brief Answer:
Please tell the bp range

Detailed Answer:
Hi,
Welcome.
This is Dr Sameer, cardiologist.
I can see that you are taking a lot of bp medications & still your bp rises in the night.
Please tell the range of bp in the morning & till how much it rises in the night.
It can happen to patients & is generally associated with decreased sleep. So please tell all these things so that i can guide you further.
One other thing is about clonidine, which we do not consider a good drug. It controlls bp well but if stopped it can cause paradoxical rise in bp. So we try to avoid it. Their are many other good drugs which can replace it for you.
Also let me know the timing when you are taking the above drugs.
Waiting for the reply.
Thanks & take care
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Sameer Maheshwari 24 hours later
Thank you for your report.. Here is additional information. BP meds are taken about 8:30 PM. Usually I wake about 4:00AM with the fluttering feeling. BP at this time is in the range of 160/85, pulse 80. When I get up the BP returns to a good point of about 122/69, pulse is faster 90 or so.

I have not taken clonidine for about a week. When I stopped the medication my BP went quite high and I was told to double the losartan/HCTZ..

Would sleep studies be of value? My fitbit indicates quite a few awake and restless times.
doctor
Answered by Dr. Sameer Maheshwari 22 hours later
Brief Answer:
You need to wear a holter

Detailed Answer:
Hi,
Welcome back.
Fluttering feeling can be because of some arrhythmia which can cause sleep loss, anxiety and increase of bp. So you should go through a 24hr ECG monitoring called holter monitoring to diagnose any arrhythmia.
Sleep study is used to diagnose Obstructive Sleep Dyspnea. Its symptoms are frequent loss of sleep during night, sleepiness during daytime, excess snoring. If you have any of these symptoms you can go through Sleep Study too.
Continue taking same medication till than.
All the best & get well soon.
Thanks & take care
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Sameer Maheshwari 26 hours later
Thank you Dr XXXXXXX Maheshwari for all of your information. I have been searching for this information for a very long time.. I will pursue the holter test .
doctor
Answered by Dr. Sameer Maheshwari 12 minutes later
Brief Answer:
Welcome

Detailed Answer:
Welcome & thanks for the kind words.
Hope you get well very soon.
If you have any question in future, I'll be happy to help.
Thanks & take care
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication

Recent questions on  Anxiety

doctor1 MD

i m am 52 yrs old. i have complex partial seizures, extreme anxiety, add, and the dreaded menopause. I take 4 draws from a marijauna cigarette...

doctor1 MD

I m a 19 year old male, 163 pounds 6 0 . I take dexedrine 5mg 2x daily(for adhd) and metoprolol half a 25mg pill at night usually(to lower anxiety...

doctor1 MD

I had sex on Thursday. It was unprotected and he accidently came in me. I took a Plan B pill about 2 hours after I came home, but realized it was 2...

doctor1 MD

Hi, I think I am in perimenopause and when I get in bed at night sometimes I m aware of my heartbeat and sometimes it feels like fluttering or...

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this...

doctor1 MD

I have fluttering in My upper stomach while sitting. Don't notice while standing. It appears worse when I breath out. Does not hurt just flutters

doctor1 MD

I just got a recall back from a mammogram app. I'm very scared, what could it be if not cancer?